Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
I'm guessing you've been told that people with ADD/ADHD get calmed by use of ADHD/ADD meds while normal people do not?
Generally yes. Its a misconception that people with ADD/ADHD are calmed by stimulants while others who don't have ADD/ADHD are stimulated. It happens to some people but its definitely not an answer if one has ADD/ADHD or not.
Besides railing (snorting) is not an appropriate method for the treatment of ADD/ADHD, the life of the drug is cut short; usually railing is done to chase a high.
Coming from a person that does have ADHD, it DOES NOT have a "calming" effect. It's more of a strong focus feeling, like you have to do something productive. If the pill is swallowed by a person with ADHD, THEN it's more of a calming effect, but not if you're snorting it.. It's pretty much the same for everyone- at least IMO.
SWIM scored a 14/16 on the ADD test. And says that from their experiences with snorting Ritalin/Methylphenidate, the common belief is that those diagnosed with ADD calm down instead of becoming hyper/awake. This isn't true, as SWIM says. SWIM has just snorted 20mg of it and is about to snort another 60mg, and is starting to really feel their heart pumping and the rush of energy. SWIM is also clinically depressed and prescribed Zoloft - a mood stabilizer, and 40mg of Methylphenidate each morning to balance out all of said person's emotions - or lack thereof. So the Methylphenidate that SWIM takes is an "upper", the sulendac that he takes has a side-effect of being a "downer" to some and to others - nothing, then we come to the Zoloft that is meant to just balance it all out.
So in short - Methylphenidate hcl/Ritalin are "uppers" and meant to increase focus, attention, awake-ness, etc. for those with ADD/ADHD. In the correct dosage - it does not increase hyper/jittery-ness; however if that person takes more than prescribed - or takes it in an "unorthodox" manner (snorting, sublingually, parachuting, plugging, etc. - they will feel anything from a mild nervousness, to paranoia and being jumpy to even a mild euphoria and relaxation. Depending on how the pill effects your brain and the amount taken and in what manner, etc. - that is.
YES. A person with ADHD, like myself, will not get 'high' from prescription uppers like Ritalin and Adderall unless they take mass amounts, which is never a good idea. When I take a lot of ritalin, I mean A LOT a lot, I just get kind of nauseated and I feel uncomfortably jittery and a euphoria that lasts like 15 minutes. Totally crappy high. Not worth it IMO.
I have adhd and taking oral ritalin and Adderal would not make me high unless I took a lot of it at once.
I do not even "feel" it at a normal dose, just calmer/not all over the place/focused/quieter. More at peace. Not hyped up nor tired either one. Unless I take a half dose. Then, I will feel tired and want a nap.
I would have to take probably five or six of them to get high, and then, I would also have all the negatives such as jittery, nausea, dry mouth, rapid pulse.
I haven't done it for ages, but I can indeed get high if I snort enough adhd meds. It doesn't last long, and it is very "more-ish". It feels a great deal like doing a lot of coke, or really shitty meth. You will have a short period of somewhat pleasure, which makes you desperately want to redose as soon as it wanes slightly. Before you know it, you will have consumed ten of them. Be prepared for a very miserable, sleepless, tweekish night, followed by the most miserable crash imaginable, complete with crying, feeling of despair, feeling tired and sluggish but unable to sleep. Mental thoughts of, "I'm never doing THAT again!", immediately followed by intense cravings and carpet surfing or calling everyone looking for more. Intense hunger pangs, like your stomach is eating itself, coupled with a dry throat/mouth, and difficulty swallowing food. You end up taking tiny bites, washing each one down with liquids, or drinking a gallon of milk in an attempt to ease this. Hunger usually returns within 7 minutes. Also, your nose will be stuffy, and your ears and throat will hurt. Attempting to flush with saline helps....you will have lots of nasty boogers comprised mostly of pill fillers. You may get an ear infection. Be sure you dont have any Riti-boogers before you go to the doctor!
Also, your medicine won't work right for several days, as you almost instantly build up a tolerance.
I don't recommend this AT ALL....unless you have no ADHD, and only one or two pills, with no possible hope of obtaining more. Then, knock yourself out, but be aware you will be fiending long after they wear off.
The_Joker added 19 Minutes and 37 Seconds later...
And if you have ever, ever abused street cocaine or speed and liked it enough to get into any sort of issue with it, be aware you are going to awaken ALL those demons, and you will ache with want for uppers, and you are going to be prime for a relapse if you've abused these things in the past. You will feel incomplete, and a craving. Because it is not going to get you where you want to get....almost, but not there.
Kind of like, you are having great sex, and are ALMOST there....it's SO close.....and then, you hear the kids are awake, and fighting. And you think, ohhh snap....just thirty more seconds.....but the moment is ruined, and after a couple minutes you sigh, give up, and go to make sure they aren't killing each other, trying to ignore your severe case of blue clit.
You are going to Dairy Queen, and you can just TASTE the delectable blizzard you are going to order, you've craved one for days, your mouth is watering, and they say..."Oh, we are out of Butter finger."
So you order the Snickers, and pout, but you won't be satisfied until you have a BUTTERFINGER, so why did you bother? You ate the snickers for nothing. You can go yell at the kids, come back to bed, and try to watch TV, or go to sleep, but just face it, you're horny as hell, and you just aren't going to be happy until your husband gets down on that puss til you are screaming and cross-eyed.
You are going to want something stronger if you abuse it, and it won't work anymore, and the crash is pure misery.
Last edited by The_Joker; 13-08-2013 at 20:42.
Reason: Automerged Doublepost
First of all, no two persons are the same therefore their bodies will react differently. Some people with verified ADHD, will get jittery and amped up from stimulants, but that means nothing. There could be underlying conditions and most importantly when you take the medication improperly all bets are off.